# SDR 5FGA2016FA0000317

- Difficulty date: June 30, 2016
- Submitted: June 30, 2016
- Operation: Air carrier
- Aircraft: N453FD
- Make and model: Bombdr BD1001A10
- Aircraft serial: 20453
- Aircraft time: 932 hours, 639 cycles
- Engine: Hnywl AS90711A
- Engine time: 932 hours, 644 cycles
- System (JASC): 7532 · Compressor Bleed Valve
- Part: Bleed Valve
- Part number: 54017984
- Part serial: 1233
- Condition: Bypassing
- Location: Lt Engine
- Part time: 932 hours, 644 cycles
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MONTHLY ENGINE TREND DOWNLOADS SHOWED SIGNIFICANT LOSS OF MARGIN IN CRUISE FLIGHT WITH SLIGHT REDUCTION OF MARGIN AT TAKEOFF POWER ON LT ENGINE.  DOWNLOADS ALSO RECORDED SEVERAL TYPE 1 ITT EXCEEDANCES DURING CRUISE POWER SETTINGS.  LEFT ENGINE ITT INDICATED 50C HIGHER, N2 INDICATED 2 PERCENT HIGHER, AND FUEL FLOW INDICATED 100PPH HIGHER THAN THE RT ENGINE, ALL PARAMETERS HIGHER IN ORDER TO MAINTAIN N1 SYNC.  NO BLEED AIR LEAKS, FAULTS, OR FAULT MESSAGES TO INDICATE ISSUES WITH AIRFRAME SYSTEMS WERE NOTED.  ACCESSED, REMOVED, AND PERFORMED A BENCH CHECK OF ALL 3 SURGE BLEED VALVES ON LT ENGINE.  FOUND THE TRIM AIR SURGE VALVE TO BE STUCK IN THE OPEN POSITION WITH POWER APPLIED TO SOLENOID AND AIR PRESSURE APPLIED TO TEST PORT.  THIS INDICATES THAT THE COMPRESSOR SECTION WAS LOSING AIR PAST THE VALVE INTO THE FAN BYPASS SECTION AT CRUISE, CAUSING A HIGHER THAN NORMAL TEMPERATURE, COMPRESSOR RPM, AND FUEL FLOW TO MAINTAIN N1 SYNC.  INSTALLED AN O/H TRIM AIR SURGE BLEED VALVE AND NOTED ALL ENGINE PARAMETERS RETURNED TO NORMAL DURING TAKEOFF AND CRUISE FLIGHT.
